No Voice is it Fostair?

Hello Peeps

I have recently changed to fostair and another to help the old lungs. I did lose my voice a little on the old seretide but I am losing it nearly every day for some hours or a good part of the day? It does seem to be irritating the throat around the point of my old trachea scar? From my dark days in ICU.

Is this a common thing with Fostair?

I have looked though and the leaflet pretty much covers everything but I either missed it or just another issue to live with?

Also noticed both my big toes look like they have bruises under the nail about half inch in old money 12mm?

One thing that was a bit strange was each puff will show as 10mg on a breathalyser? So with my tramadol etc. I hope I do not get drug tested?

Be Well

22 Replies

oldestnewest
  • im on fostair it hasn't effected me but every one is different with these drugs when I was at pr a women there could hardly talk very squeak voice doctor told her it was the inhalers causing it but not sure what she was on

  • I was a little like this with the Seretide but this is a lot worse now.

  • Don't know about Fostair but Pete goes a bit hoarse sometimes. Could be a combination of things/drugs.

    Wishing you well. Xxxxx

  • Thank you

  • Hello Offcut,

    I'd like to help but I don't know if I can. I was prescribed Fostair last year after having a horrible time coughing, choking and being poorly on other medications, and have never looked back. In fact I no longer need Salamol, there has been so much improvement. I think it must just be a case of different strokes for different folks. I hope it can be resolved for you and very soon.

  • I do seem to have a slightly better O2 reading but my chest is sore and I feel tight?

  • Certainly worth discussing next time you are in the surgery. I hope it can be resolved for you. It's no fun when you are put on new medication and get your hopes up, but it doesn't seem to be working right. There has to be something that will suit you in a more comfortable way. I hope so:-)

  • Fostair does not affect my voice at all. The only side effect I have noticed is being more prone to bruising at the extremities, hands and feet. If I was only allowed to have just one inhaler of my choice then it would be Fostair, as it is the one that has the greatest influence on my breathing.

  • It can also affect you with AF and tachycardia which does not help as I have both anyway?

  • I have been on Fostair 200 nearly a year and my throat really plays up

  • I will mention it next time to them, Probably a case of live with it?

  • Have been given Fostair today and am trying to pluck up the courage to try it as 3 times I have ended up in hospital after taking first puff of new inhaler! Think I will wait until tomorrow mornings ng.

  • All the best Snodgrass. Let us know how you get on with it. I hope you find it suits you down to the ground:-)

  • Only tablets that they changed for my breathing / heart put me in hospital.

    Try to gargle with water after?

    Good luck

  • Thanks, still plucking up courage! Pathetic!

  • Hi Snodgrass,

    If you have been given a MDI (there is a powder version as well) then you should use a spacer, try inhaling a short breath of it first, wait for 30 mins to see if you have any negative reaction to it first. Then if all is well, then take a full puff. You can take the full dose of two puffs next time (12 hours later). Remember this is a combined medicine of two types so shake it vigorously first and between first and second puff.

    The Rehab therapist has also informed me, that if needed it can be prescribed as 2 puffs 3 times a day, so do not worry if at any time you think you may have taken 3 puffs instead of 2 (these things happen if you get distracted). Good luck, I hope you can tolerate it. You cannot go without your meds for long, you know deep down that you have to give it a try.

    I will also mention that so far, all my Fostair inhalers have had quite a few additional puffs over the stated 100 doses.

  • I will amend that. It has 120 doses.

  • 1) Are you rinsing well after inhalation?

    2) Try the inhaler with a spacer (& rinsing well)

    3) It's usually the steroid component in it that weakens the muscles in your larynx causing hoarseness - so you could try an inhaler with a different steroid component - like Symbicort (not checked components).

    4) Separate the components - take, say, Formoterol (which is dilator only) and the steroid of your choice - like Clenil (usual brown inhaler, 100mug)

    There are dozens of options for your surgery to try... they can't be bothered if you let them get away with it.

  • Thanks for that info.

    The brown one used to give my throat a real burning sensation but this just takes my voice away and it feels very tight around my trachi scar. My windpipe is still attached to my skin becuase of it being in for so long when in ICU.

    I have tried with and without spacer but no change? I have got to see GP as my last Blood test also showed that I am Vit D deficient, AGAIN!

  • I have found over the years that I tend to lose my voice every time my wife comes home from a shopping trip. Maybe I should change my inhaler or my wife.

  • ;)

  • hi I have just been told I talk like peppa pig so yes it does change ya voice

You may also like...